Alert archive / Florida / Tornado Warnings in 2019

Tornado Warning 60, NWS Tallahassee, FL

June 6, 2019Bay County, Florida

NWS Tallahassee, FL issued this tornado warning at Jun 6, 2019, 3:57 PM CDT for Bay County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2019, 3:57 PM CDT (20:57 UTC)
Expired
Jun 6, 2019, 4:30 PM CDT
In force
33 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Bay County, FL

The radar

The Eglin Afb radar (KEVX), 66 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2019-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2019-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
392 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1014 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

444 
WFUS52 KTAE 062057
TORTAE
FLC005-062130-
/O.NEW.KTAE.TO.W.0060.190606T2057Z-190606T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
357 PM CDT Thu Jun 6 2019

The National Weather Service in Tallahassee has issued a

* Tornado Warning for...
  Southeastern Bay County in the Panhandle of Florida...

* Until 430 PM CDT.
    
* At 357 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Tyndall Air Force Base, or near Callaway, moving
  east at 20 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Tyndall Air Force Base around 400 PM CDT.
  Callaway around 405 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3002 8557 3008 8565 3016 8549 3006 8543
TIME...MOT...LOC 2057Z 258DEG 19KT 3005 8562 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

72-BUNKER
1 follow-up statement
386 
WWUS52 KTAE 062122
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
422 PM CDT Thu Jun 6 2019

FLC005-062130-
/O.CON.KTAE.TO.W.0060.000000T0000Z-190606T2130Z/
Bay FL-
422 PM CDT Thu Jun 6 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHEASTERN BAY COUNTY...
    
At 422 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Tyndall Air Force Base, or 7 miles southeast of
Callaway, moving east at 20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southeastern Bay County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3008 8555 3013 8547 3006 8543 3003 8553
      3004 8553
TIME...MOT...LOC 2122Z 258DEG 19KT 3008 8547 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

72-BUNKER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jun 6, 2:40 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 6, 2:40 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
340 PM EDT Thu Jun 6 2019

.NEAR TERM [Through Tonight]...

The upper low over Oklahoma this afternoon will slowly move east
over Arkansas by daybreak. This will maintain deep-layer
southwesterly flow off the Gulf of Mexico across our area with
overnight rain chances well above normal. Pops will range from
categorical (80%) for our far western zones with likely (60-70) PoPs
for all remaining zones except the far southeast (40-50%). Some of
the showers and thunderstorms may be heavy at times. It will be
muggy with dew points and minimum temperatures in the lower to mid
70s.

.SHORT TERM [Friday Through Saturday Night]...

The upper-level low will slowly propagate east across central
Mississippi, Alabama and Georgia through next Monday. Very moist,
deep-layer southwesterly flow off the Gulf of Mexico coupled with
synoptic forcing for ascent has setup across the region. The
Weather Prediction Center has at least some portion of our
forecast warning area under a slight risk of excessive rainfall
through 12Z Sunday. As mentioned in the previous discussion;
although dry soils will be able to readily absorb abundant amounts
of new rainfall, training storms could produce enough rainfall
amounts to cause localized flash flooding. At this point, 2-day
rainfall accumulations up to 12 inches is not out of the question
for our southwestern areas. Urban areas will have the highest
threat for flash flooding. Temperatures will remain cooler that
what we have seen in the past couple of weeks with highs in the
mid to upper 80s and lows in the lower 70s.

.LONG TERM [Sunday Through Thursday]...

The aforementioned upper-level low will be slow to exit the area.
New model guidance is showing a slower eastward progression of
this system when compared to previous runs. That being said, moist
southerly/southwesterly flow and convective activity could stick
around until at least Wednesday night. Increased cloud cover and
moisture will keep temperatures relatively cooler through the
rest of the period with highs in the upper 80s and lows in the
lower 70s. Highs will return to the lower 90s by the end of next
work week.

&&

.AVIATION...
[Through 18Z Friday]

VFR conditions will prevail outside any thunderstorms through most
of the TAF cycle. Periods of MVFR/IFR conditions anticipated
overnight and especially within convective activity.

&&

.MARINE...

Near the coast, on shore winds around 10 to 15 mph will continue
through the weekend. Over our offshore waters, winds will come
close to small craft advisory criteria. Although no small craft
advisory has been issued at this time, any small upward trend of
the wind speed forecast could leat to a future advisory issuance.

&&

.FIRE WEATHER...

Increasingly wet pattern with Relative Humidity values only falling
to between 50 and 60 percent each day. Despite higher southwest
transport winds, lower mixing heights should preclude high
dispersions. Hazardous fire weather conditions are not expected.
&&

.HYDROLOGY...

Rain has already begun falling across our CWA today with
widespread rainfall accumulations on the order of 1 to 2 inches
across our western areas. Localized amounts up to 3 to 4 inches
have fallen across coastal areas west of Apalachicola. Dry soil
condition will efficiently work to absorb most of this early
precip associated with this system. This could work to reduce
flash flood risk at least early in the period. Nevertheless,
anywhere where training storms set up (especially over urban
areas) flash flooding is possible. ECAMs show a 50-70% probability
of 6 inches of rain from Panama City west through Saturday and a
1 in 5 chance of 12 inches!

River flood risk is low at this moment. However, heavy rainfall
accumulations further inland throughout the next several days
could trigger future flooding in quick response rivers and small
creeks.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  86  73  86  72 /  70  80  60  80  60
Panama City   78  85  77  85  76 /  70  80  80  80  70
Dothan        73  88  72  84  71 /  80  60  70  80  50
Albany        73  88  73  86  72 /  70  70  60  80  60
Valdosta      74  86  73  86  72 /  60  70  50  70  50
Cross City    75  88  75  87  74 /  40  70  60  70  50
Apalachicola  78  85  78  85  76 /  70  80  60  80  70

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Barry
SHORT TERM...DiCatarina
LONG TERM...DiCatarina
AVIATION...Barry
MARINE...DiCatarina
FIRE WEATHER...LF
HYDROLOGY...DiCatarina

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 9:56 AM CDTSpecial Marine WarningTAE2 hr
Jun 6, 11:39 AM CDTSpecial Marine WarningTAE111 min
Jun 6, 1:20 PM CDTSpecial Marine WarningTAE115 min
Jun 6, 2:13 PM CDTTornado Warning Tornado observedTAEBay21 min
Jun 6, 3:13 PM CDTSpecial Marine WarningTAE32 min
Jun 6, 3:22 PM CDTSpecial Marine WarningTAE38 min
Jun 6, 3:54 PM CDTSpecial Marine WarningTAE66 min
Jun 6, 6:25 PM CDTRip Current StatementTAEBay, Franklin, Gulf, Walton3 days
Jun 6, 6:41 PM CDTSpecial Weather StatementTAEBay49 min

Nearby

Tornado Warnings in Florida, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.